MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 1 S/A CP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 1 S/A CP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP480H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested, and the following was obtained: what was used to complete the procedure? a new suture from the same box.Procedure and event date? (b)(6) 2020.Lot number? plbgkk50.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a joint procedure on (b)(6) 2020; and a suture was used.During the procedure, the suture was torn while suturing the deep dermal layer at wound closure stage.Another like device was used to complete the procedure.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 09/18/2020.Corrected information : d4 additional information: d4, d10, g1, h4, h6.A manufacturing record evaluation was performed for the finished device vcp480h; plbgkks0 number, and no non-conformances were identified.Additional h-3 summary: rep sample: one unopened sample of product code vcp480, lot plbkks0 was received for analysis.The complaint sample was not returned for evaluation.During the visual inspection of the sample, no defects were found on the package.The sample was opened, and the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed and the tensile strength force was above the minimum requirement.The device performed without any difficulties noted.Photo: one picture was provided for analysis.Upon visual inspection of the picture, a foil appears to be sealed of product code vcp840, lot plbgkks0 could be observed.However, no conclusion could be reach on the issue reported as the suture is not visible at the photo and the sample was not returned for analysis.There is evidence of a complete seal present on the packaging.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL+ VIO 27IN 1 S/A CP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10449289
Report Number2210968-2020-06350
Device Sequence Number14366499
Product Code GAM
UDI-Device Identifier10705031053595
UDI-Public10705031053595
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model NumberVCP480H
Device Catalogue NumberVCP480H
Device Lot NumberPLBGKKS0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1